scispace - formally typeset
Journal ArticleDOI: 10.1080/02331934.2020.1730371

Optimal control of a fractional Sturm–Liouville problem on a star graph

04 Mar 2021-Optimization (Informa UK Limited)-Vol. 70, Iss: 3, pp 659-687
Abstract: This paper is devoted to elliptic fractional boundary value problems of Sturm–Liouville type on an interval and on a general star graph. We first give some existence and uniqueness results on an op...

... read more

Topics: Graph (abstract data type) (62%), Interval (graph theory) (61%), Sturm–Liouville theory (59%) ... read more
Citations
  More

6 results found


Open accessJournal ArticleDOI: 10.3934/NHM.2021003
Abstract: In this paper, we study a nonlinear fractional boundary value problem on a particular metric graph, namely, a circular ring with an attached edge. First, we prove existence and uniqueness of solutions using the Banach contraction principle and Krasnoselskii's fixed point theorem. Further, we investigate different kinds of Ulam-type stability for the proposed problem. Finally, an example is given in order to demonstrate the application of the obtained theoretical results.

... read more

Topics: Fractional calculus (60%), Fixed-point theorem (56%), Boundary value problem (56%) ... read more

5 Citations


Open accessPosted Content
Abstract: In this paper, we study the time-fractional diffusion equation on a metric star graph. The existence and uniqueness of the weak solution are investigated and the proof is based on eigenfunction expansions. Some priori estimates and regularity results of the solution are proved.

... read more

Topics: Weak solution (58%), Uniqueness (57%), Diffusion equation (57%) ... read more

2 Citations


Open accessPosted Content
Abstract: In the present paper we deal with parabolic fractional initial-boundary value problems of Sturm Liouville type in an interval and in a general star graph. We first give several existence, uniqueness and regularity results of weak and very-weak solutions. We prove the existence and uniqueness of solutions to a quadratic boundary optimal control problem and provide a characterization of the optimal contol via the Euler Lagrange first order optimality conditions. We then investigate the analogous problems for a fractional Sturm Liouville problem in a general star graph with mixed Dirichlet and Neumann boundary controls. The existence and uniqueness of minimizers, and the characterization of the first order optimality conditions are obtained in a general star graph by using the method of Lagrange multipliers.

... read more

Topics: Sturm–Liouville theory (59%), Uniqueness (56%), Graph (abstract data type) (54%) ... read more

Open accessJournal ArticleDOI: 10.1186/S13662-021-03653-W
Ali Turab1, Zoran D. Mitrović2, Ana SavićInstitutions (2)
Abstract: Chemical graph theory is a field of mathematics that studies ramifications of chemical network interactions. Using the concept of star graphs, several investigators have looked into the solutions to certain boundary value problems. Their choice to utilize star graphs was based on including a common point connected to other nodes. Our aim is to expand the range of the method by incorporating the graph of hexasilinane compound, which has a chemical formula $\mathrm{H}_{12} \mathrm{Si}_{6}$ . In this paper, we examine the existence of solutions to fractional boundary value problems on such graphs, where the fractional derivative is in the Caputo sense. Finally, we include an example to support our significant findings.

... read more

Topics: Star (graph theory) (59%), Chemical graph theory (56%), Boundary value problem (54%) ... read more

Open accessBook ChapterDOI: 10.1007/978-981-16-4772-7_2
10 Sep 2020-
Abstract: In this paper, we study the time-fractional diffusion equation on a metric star graph. The existence and uniqueness of the weak solution are investigated and the proof is based on eigenfunction expansions. Some priori estimates and regularity results of the solution are proved.

... read more

Topics: Weak solution (58%), Uniqueness (57%), Diffusion equation (57%) ... read more

References
  More

23 results found


Open accessJournal ArticleDOI: 10.1080/03605300600987306
Luis A. Caffarelli1, Luis Silvestre2Institutions (2)
Abstract: The operator square root of the Laplacian (−△) 1/2 can be obtained from the harmonic extension problem to the upper half space as the operator that maps the Dirichlet boundary condition to the Neumann condition. In this paper we obtain similar characterizations for general fractional powers of the Laplacian and other integro-differential operators. From those characterizations we derive some properties of these integro-differential equations from purely local arguments in the extension problems.

... read more

Topics: Elliptic boundary value problem (63%), Vector Laplacian (62%), Laplacian matrix (62%) ... read more

2,374 Citations


Open accessJournal ArticleDOI: 10.1016/S0022-247X(02)00180-4
Om P. Agrawal1Institutions (1)
Abstract: This paper presents extensions to traditional calculus of variations for systems containing fractional derivatives. The fractional derivative is described in the Riemann–Liouville sense. Specifically, we consider two problems, the simplest fractional variational problem and the fractional variational problem of Lagrange. Results of the first problem are extended to problems containing multiple fractional derivatives and unknown functions. For the second problem, we also present a Lagrange type multiplier rule. For both problems, we develop the Euler–Lagrange type necessary conditions which must be satisfied for the given functional to be extremum. Two problems are considered to demonstrate the application of the formulation. The formulation presented and the resulting equations are very similar to those that appear in the field of classical calculus of variations.

... read more

Topics: Fractional calculus (66%), Euler–Lagrange equation (60%), Legendre–Clebsch condition (58%) ... read more

784 Citations


Journal ArticleDOI: 10.1007/S11071-004-3764-6
Om P. Agrawal1Institutions (1)
01 Dec 2004-Nonlinear Dynamics
Abstract: Accurate modeling of many dynamic systems leads to a set of Fractional Differential Equations (FDEs). This paper presents a general formulation and a solution scheme for a class of Fractional Optimal Control Problems (FOCPs) for those systems. The fractional derivative is described in the Riemann–Liouville sense. The performance index of a FOCP is considered as a function of both the state and the control variables, and the dynamic constraints are expressed by a set of FDEs. The Calculus of Variations, the Lagrange multiplier, and the formula for fractional integration by parts are used to obtain Euler–Lagrange equations for the FOCP. The formulation presented and the resulting equations are very similar to those that appear in the classical optimal control theory. Thus, the present formulation essentially extends the classical control theory to fractional dynamic system. The formulation is used to derive the control equations for a quadratic linear fractional control problem. An approach similar to a variational virtual work coupled with the Lagrange multiplier technique is presented to find the approximate numerical solution of the resulting equations. Numerical solutions for two fractional systems, a time-invariant and a time-varying, are presented to demonstrate the feasibility of the method. It is shown that (1) the solutions converge as the number of approximating terms increase, and (2) the solutions approach to classical solutions as the order of the fractional derivatives approach to 1. The formulation presented is simple and can be extended to other FOCPs. It is hoped that the simplicity of this formulation will initiate a new interest in the area of optimal control of fractional systems.

... read more

Topics: Fractional calculus (67%), Fractional programming (63%), Optimal control (57%) ... read more

564 Citations


Open accessBook
Anton Zettl1Institutions (1)
01 Jan 2005-
Abstract: In 1836-1837 Sturm and Liouville published a series of papers on second order linear ordinary differential operators, which started the subject now known as the Sturm-Liouville problem. In 1910 Hermann Weyl published an article which started the study of singular Sturm-Liouville problems. Since then, the Sturm-Liouville theory remains an intensely active field of research, with many applications in mathematics and mathematical physics. The purpose of the present book is (a) to provide a modern survey of some of the basic properties of Sturm-Liouville theory and (b) to bring the reader to the forefront of knowledge about some aspects of this theory. To use the book, only a basic knowledge of advanced calculus and a rudimentary knowledge of Lebesgue integration and operator theory are assumed. An extensive list of references and examples is provided and numerous open problems are given. The list of examples includes those classical equations and functions associated with the names of Bessel, Fourier, Heun, Ince, Jacobi, Jorgens, Latzko, Legendre, Littlewood-McLeod, Mathieu, Meissner, Morse, as well as examples associated with the harmonic oscillator and the hydrogen atom. Many special functions of applied mathematics and mathematical physics occur in these examples.

... read more

548 Citations